Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 19, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jul 4, 2015, 6:25 AM CDT for Jefferson County, Alabama. It took effect at Jul 4, 2015, 7:22 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2015, 6:25 AM CDT (11:25 UTC)
- In effect from
- Jul 4, 2015, 7:22 AM CDT
- Expired
- Jul 5, 2015, 3:22 AM CDT
- In force
- 20 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Village Creek (AL) at Avenue W in Ensley (ENSA1).
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02458450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jul 4, 3:33 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 4, 3:33 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 AM CDT SAT JUL 4 2015 .SHORT TERM... THROUGH 12Z MONDAY. RADAR IMAGERY IS VERY SIMILAR TO THIS TIME YESTERDAY MORNING... WITH A PERSISTENT CORRIDOR OF SHOWERS AND STORMS EXTENDING ACROSS THE NORTHERN PART OF THE CWA AND WESTWARD INTO ARKANSAS. THE FORECAST AREA IS POSITIONED AHEAD OF A SLOW-MOVING POSITIVELY TILTED 500MB TROUGH AXIS. HIGH PWAT VALUES AND UNIDIRECTIONAL WESTERLY FLOW WILL CONTINUE TO SUPPORT MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY THROUGH SUNDAY MORNING MAINLY ACROSS THE NORTHERN HALF OF THE CWA...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THOSE AREAS. VERY HEAVY RAINFALL UPSTREAM ACROSS MISSISSIPPI IS ON A TRAJECTORY TOWARD MARION COUNTY...WHERE RAINFALL ESTIMATES ARE APPROACHING 10 INCHES SINCE JULY 1ST. VERY SATURATED GROUND EXISTS IN THE FLASH FLOOD WATCH AREA...AND FLASH FLOODING COULD BECOME A SIGNIFICANT ISSUE LATER THIS MORNING. FARTHER SOUTH...ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED AS DAYTIME HEATING OCCURS. 700-500MB FLOW OF 30-40KT WILL SUPPORT BOWING SEGMENTS AND A POTENTIAL FOR ISOLATED DAMAGING WIND MAINLY THIS AFTERNOON AND EVENING...SIMILAR TO WHAT OCCURRED YESTERDAY. THE SOUTHERN END OF THE UPPER-LEVEL TROUGH IS EXPECTED TO AMPLIFY TONIGHT AND BECOME NEARLY CLOSED OFF SUNDAY MORNING AS IT MOVES SLOWLY ACROSS TENNESSEE. WITH A LACK OF RIDGING UPSTREAM FROM THE TROUGH...PWAT VALUES SHOULD REMAIN QUITE HIGH NEAR AND BEHIND THE THROUGH AXIS. HAVE RAISED POPS ACROSS THE ENTIRE CWA FOR SUNDAY... AND CANNOT RULE OUT A NEED FOR THE FLASH FLOOD WATCH TO BE EXTENDED IN TIME AND/OR EXPANDED SOUTHWARD. 87/GRANTHAM .LONG TERM... AFTER 12Z MONDAY. THE TROUGH FINALLY BEGINS TO EXIT ON MONDAY AS A COLD FRONT TRIES TO SWING DOWN TOWARD THE AREA. HOWEVER IT LOOKS LIKE THE BERMUDA RIDGE WILL BUILD INTO THE AREA AND KEEP THE FRONT FROM WORKING INTO THE AREA AND EVENTUALLY PUSH IT BACK NORTH BY THURSDAY OR FRIDAY. WITH THAT SCENARIO PRECIPITATION CHANCES WILL DROP SIGNIFICANTLY TUESDAY/WEDNESDAY AS THE HIGH PRESSURE TRIES TO BUILD INTO THE AREA. LOOKS LIKE WE DO GET BACK TO MORE OF A CLIMATOLOGICAL SUMMER BY WEDNESDAY/THURSDAY WITH HIGHS BACK IN THE UPPER 80S NORTH TO LOW 90S SOUTH AND ISOLATED/SCATTERED SHOWERS STORMS IN THE PEAK HEATING OF THE DAY. 16 && .AVIATION... 06Z TAF DISCUSSION. SHOWERS AND STORMS MOVING FROM WEST TO EAST ACROSS CENTRAL ALABAMA WILL POSE A THREAT THE NEXT FEW HOURS. THE MAIN ACTIVITY THE NEXT COUPLE OF HOURS WILL BE APPROACHING MGM. IN SHORT... POTENTIAL IMPACTS POSSIBLE AT ANYTIME THIS OVERNIGHT WITH STORMS/SHOWERS AND MVFR CEILINGS. WINDS GENERALLY SOUTH TO SOUTHWEST AT 4 TO 8 KTS. ADDITIONAL SHOWERS AND STORMS POSSIBLE IN THE AFTERNOON. 88 && .FIRE WEATHER... HIGH HUMIDITY VALUES AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE FOR THE NEXT FEW DAYS. THERE ARE NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 82 69 83 68 86 / 80 50 60 30 50 ANNISTON 84 69 83 68 86 / 70 60 60 30 50 BIRMINGHAM 83 70 84 70 86 / 80 60 60 30 50 TUSCALOOSA 85 71 87 70 89 / 80 60 60 30 50 CALERA 85 70 85 70 86 / 70 60 60 30 50 AUBURN 86 70 85 70 85 / 50 60 50 30 60 MONTGOMERY 90 72 87 71 88 / 60 60 60 30 60 TROY 90 71 88 70 88 / 50 60 50 30 70 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BLOUNT-CALHOUN- CHEROKEE-CLAY-CLEBURNE-ETOWAH-FAYETTE-JEFFERSON-LAMAR-MARION- PICKENS-RANDOLPH-SHELBY-ST. CLAIR-TALLADEGA-TUSCALOOSA-WALKER- WINSTON. &&
Hazardous weather outlook, Jul 4, 3:40 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 340 AM CDT SAT JUL 4 2015 ALZ011>015-017>050-051145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 340 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. MORE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA THIS MORNING AND WILL SLIDE OVER AN ALREADY SATURATED GROUND. ANY ACTIVITY THAT TRAINS OVER THE SAME AREAS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN LOCALIZED FLASH FLOODING THROUGH THE OVERNIGHT HOURS. THE GREATEST CONCERN WILL BE ALONG AND NORTH OF AN ALICEVILLE...TO CALERA...TO ROANOKE LINE. HOWEVER...ISOLATED AREAS OF PROLONGED RAINFALL WILL POSSIBLE SOUTH OF THIS LINE AS WELL. IN ADDITION TO THE FLOODING...AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE ANY ACROSS CENTRAL ALABAMA FROM 10 AM TO 10 PM. DAMAGING WINDS WILL BE THE MAIN CONCERN WITH ANY STORM THAT DOES DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 4, 12:36 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 6 NE JACKSONS GAP 32.94N 85.75W
07/04/2015 TALLAPOOSA AL EMERGENCY MNGR
TREES DOWN IN TWO SEPARATE LOCATIONS NEAR THE EAGLE CREEK
COMMUNITY.
&&
GRANTHAMSpecial weather statement, Jul 4, 12:39 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 AM CDT SAT JUL 4 2015
ALZ045-040630-
MACON AL-
1239 AM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 130 AM CDT...
AT 1239 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TUSKEGEE NATIONAL
FOREST TO NEAR HARDAWAY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...NOTASULGA...SHORTER...FRANKLIN...LAKE TUSKEGEE...
DAVISVILLE...SOCIETY HILL...TUSKEGEE NATIONAL FOREST...HARDAWAY...
LIVERPOOL...CREEK STAND...WARRIORSTAND...MOTON FIELD MUNICIPAL
AIRPORT...UPHAPEE CREEK...FORT DAVIS...CROSS KEYS AND I 85 REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3223 8585 3225 8588 3229 8588 3230 8590
3227 8590 3229 8594 3232 8596 3234 8599
3238 8601 3255 8561 3250 8549 3249 8544
3223 8543
TIME...MOT...LOC 0539Z 282DEG 29KT 3252 8554 3230 8592
87/GRANTHAMLocal storm report, Jul 4, 12:52 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 4 E LAFAYETTE 32.89N 85.33W
07/03/2015 CHAMBERS AL 911 CALL CENTER
TREES DOWN IN NUMEROUS LOCATIONS ACROSS CHAMBERS COUNTY
INCLUDING LAFAYETTE...LANETT...AND VALLEY.
&&
GRANTHAMLocal storm report, Jul 4, 1:18 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 3 NNW PHENIX CITY 32.50N 85.03W
07/03/2015 RUSSELL AL BROADCAST MEDIA
SEVERAL TREES DOWN. ALSO A HOME WEATHER STATION RECORDED
A 57 MPH WIND GUST IN NORTH PHENIX CITY.
&&
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:01 PM CDT | Special Weather Statement | BMX | Lowndes | 44 min |
| Jul 3, 7:21 PM CDT | Special Weather Statement | BMX | Montgomery | 54 min |
| Jul 3, 7:38 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 52 min |
| Jul 3, 7:45 PM CDT | Special Weather Statement | BMX | Greene | 45 min |
| Jul 3, 8:07 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 53 min |
| Jul 3, 8:36 PM CDT | Special Weather Statement | BMX | Elmore, Tallapoosa | 39 min |
| Jul 3, 10:40 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas, Perry, Shelby | 65 min |
| Jul 3, 11:30 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 60 min |
| Jul 3, 11:36 PM CDT | Special Weather Statement | BMX | Elmore | 54 min |
| Jul 4, 12:06 AM CDT | Special Weather Statement | BMX | Chambers | 39 min |
| Jul 4, 12:13 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 28 min |
| Jul 4, 12:20 AM CDT | Special Weather Statement | BMX | Lee | 40 min |
| Jul 4, 12:34 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 3 hr |
| Jul 4, 12:39 AM CDT | Special Weather Statement | BMX | Macon | 51 min |
| Jul 4, 2:47 AM CDT | Flash Flood Watch | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more | 20 hr |
| Jul 4, 3:59 AM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jul 4, 4:11 AM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 6 hr |
| Jul 4, 6:29 AM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jul 4, 7:30 AM CDT | Flash Flood Warning | BMX | Shelby | 3 hr |
| Jul 4, 1:34 PM CDT | Special Weather Statement | BMX | Greene, Hale | 41 min |
| Jul 4, 2:05 PM CDT | Special Weather Statement | BMX | Hale, Perry | 55 min |
| Jul 4, 2:59 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Perry | 61 min |
| Jul 4, 4:38 PM CDT | Special Weather Statement | BMX | Autauga | 22 min |
| Jul 4, 5:08 PM CDT | Special Weather Statement | BMX | Montgomery | 37 min |
| Jul 4, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 37 min |
| Jul 4, 5:55 PM CDT | Special Weather Statement | BMX | Macon, Tallapoosa | 35 min |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.